MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. EES GENERATOR; INSTRUMENT, ULTRASONIC SURGIICAL

ETHICON ENDO-SURGERY, LLC. EES GENERATOR; INSTRUMENT, ULTRASONIC SURGIICAL
Catalog Number GEN11
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a gen11 was prepared for a laparoscopic oesophagectomy and it powered up perfectly.A hp054 was connected to the gen11 correctly and confirmed 45 uses remaining.Harh36 was connected to the hp054 correctly and the gen11 then displayed "activate instrument for 2 seconds to run test".As soon as the sgn touched any power button the gen11 immediately gave an "activation switch error".The display then immediately displayed an error and instructed "press ok to continue", which did not yield any results.Several further attempts using different power buttons on the harh36 and confirming the correct connection steps showed the same error.A 2nd brand new and sterile harh36 was then connected, but displayed the same error.The procedure was converted to open & the sgn completed the case using an open ligasure device.There were no further patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/13/2023.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: is the generator event log available for review? what is the current patient status? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EES GENERATOR
Common Device Name
INSTRUMENT, ULTRASONIC SURGIICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17736363
Report Number3005075853-2023-06604
Device Sequence Number6059868
Product Code GEI
UDI-Device Identifier10705036013952
UDI-Public10705036013952
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGEN11
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE AND HARH36
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown